MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE UROLOGIC WIRE; CATHETER, UROLOGICAL

TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE UROLOGIC WIRE; CATHETER, UROLOGICAL
Model Number N/A
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier: requested, not provided, age & date of birth: requested, not provided, patient sex: requested, not provided, weight: requested, not provided , ethnicity: requested, not provided, race: requested, not provided , implanted date: device was not implanted, explanted date: device was not explanted, occupation: lead tech.Since the actual sample was not returned to ashitaka factory, investigation of it was unable to be performed.The provided photo was confirmed.It was found that the outer layer of guidewire was peeled off.Review of the manufacturing record and the shipping inspection record of the involved product code/lot number combination confirmed that there were not any indications of anomaly in them.A search of the complaint file found no other similar report with the involved product code/lot number combination.Based on the investigation result, no anomaly was found in the manufacturing record and the shipping inspection record.However, since the actual product was not returned and investigation could not be performed, it was not possible to clarify the cause of occurrence.Ashitaka factory assures the quality of this product by performing following controls.The guidewire is passed through the dedicated tool on 100% basis to confirm that there is no peeling of the outer layer or adhesion of any foreign substances on the surface of guidewire.Before the packaging process, 100% visual inspection is performed to confirm that there is no exposure of the core wire or anomaly in its appearance.Instructions for use (ifu) of this product includes the following warnings."if any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the glide wire m and/or the catheter and determine the cause by fluoroscopy.Failure to exercise proper caution may result in bending, kinking, separation of the guide wire's tip, damage to the catheter, or damage to the vessel." "do not manipulate or withdraw the glidewire through a metal entry needle or a metal dilator.Manipulation and/or withdrawal through a metal entry needle or a metal dilator may result in destruction and/or separation of the outer polyurethane coating requiring retrieval.A plastic entry needle is recommended when using this wire for initial placement." terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).
 
Event or Problem Description
The distributor reported that there was a possible out of box (oob) failure with the guidewire involved.It was reported that the coating came off the guidewire and was noted to be in the patient.There was no death or injury including infection.It is not likely that the malfunction of the reported event could cause or contribute to a death or injury.The event occurred intra-operative.The patient condition is unknown.The procedure outcome was unknown.Additional information was received on 23 aug 2022: the procedure performed was a cysto-uroscopy.There was a possible kidney stone with laser.

Brand Name
RADIFOCUS GLIDEWIRE UROLOGIC WIRE
Common Device Name
CATHETER, UROLOGICAL
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
6402040886
MDR Report Key15820117
Report Number9681834-2022-00229
Device Sequence Number14621364
Product Code KOD
UDI-Device Identifier04987350755575
UDI-Public04987350755575
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K923607
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model NumberN/A
Device Catalogue NumberUWS1035
Device Lot Number211118
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2022
Initial Report FDA Received Date11/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown